Johnson's SU-distribution

From Wikipedia, the free encyclopedia
  (Redirected from Johnson SU distribution)
Jump to: navigation, search

Johnson's SU
Parameters (real)

The Johnson's SU-distribution is a four-parameter family of probability distributions first investigated by N. L. Johnson in 1949.[1][2] Johnson proposed it as a transformation of the normal distribution:[3]

where .

Generation of random variables[edit]

Let U be a random variable that is uniformly distributed on the unit interval [0, 1]. Johnson's SU random variables can be generated from U as follows:

where Φ is the cumulative distribution function of the normal distribution.


  1. ^ Johnson, N. L. (1949). "Systems of Frequency Curves Generated by Methods of Translation". Biometrika. 36 (1/2): 149–176. JSTOR 2332539. doi:10.2307/2332539. 
  2. ^ Johnson, N. L. (1949). "Bivariate Distributions Based on Simple Translation Systems". Biometrika. 36 (3/4): 297–304. JSTOR 2332669. doi:10.1093/biomet/36.3-4.297. 
  3. ^ Johnson (1949) "Systems of Frequency Curves...", p. 158

Additional reading[edit]

  • Hill, I. D.; Hill, R.; Holder, R. L. (1976). "Algorithm AS 99: Fitting Johnson Curves by Moments". Journal of the Royal Statistical Society. Series C (Applied Statistics). 25 (2). 
  • Jones, M. C.; Pewsey, A. (2009). "Sinh-arcsinh distributions". Biometrika. 96 (4): 761. doi:10.1093/biomet/asp053. ( Preprint)
  • Tuenter, Hans J. H. (November 2001). "An algorithm to determine the parameters of SU-curves in the Johnson system of probability distributions by moment matching". The Journal of Statistical Computation and Simulation. 70 (4): 325–347. doi:10.1080/00949650108812126.